Hail, Beaufort
- When
- July 8, 2:00 PM EST
- Where
- Beaufort County, Aurora
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.300, -76.800
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 8, 1:42 PM EST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 242 PM EDT THU JUL 8 2004 .SHORT TERM (TONIGHT)...ISOLATED SHWRS/TSTMS FIRING ALONG SEABREEZE THIS AFTERNOON OVER ONSLOW...JONES...CRAVEN AND WRN CARTERET COUNTIES. WILL CARRY A SLGT CHC POP THRU ABOUT 02Z TO ACCOUNT FOR THIS ACTIVITY. THE STORMS SHOULD DISSIPATE WITH LOSS OF HEATING...LEAVING ANOTHER WARM MUGGY NIGHT WITH MINS IN THE MIDDLE TO UPPER 70S. && .LONG TERM (FRIDAY THROUGH THURSDAY)...UPPER RIDGE STARTS TO AMPLIFY OVER THE SOUTHEAST US FRIDAY AND ESPECIALLY ON SATURDAY. THIS SHOULD KEEP CONVECTION TO A MINIMUM DESPITE PRESENCE OF WEAK TROF INLAND. WILL OPT TO KEEP POPS MINIMAL THRU SAT NIGHT. BY SUNDAY...UPR RIDGE RETROGRADES TOWARD THE WEST ALLOWING LOWERING H5 HEIGHTS AND SOME WEAK TROFFING. ADDITIONALLY...BOTH ETA/GFS INDICATE MID-LEVEL SHORTWAVE AND ENHANCED UVVS DURING SUNDAY AFTERNOON. WILL BRING IN SMALL CHC POPS FOR SUNDAY AS A RESULT. SFC FNTL TROF WILL BE ON OUR DOORSTEP MONDAY AND WILL FCST CHC POPS. REST OF EXTND PERIOD WILL HAVE NEAR NORMAL TEMPS AND SMALL DAILY POPS. PERHAPS A LTL BETTER RAIN CHC ON THURSDAY WITH H5 TROF SWEEPING ACROSS THE MID ATLANTIC REGION. && .MARINE...CURRENT BUOY OBSERVATIONS SHOWING SEAS AROUND 2 FT WITH SE SWELL EVERY 9 SEC. WINDS ARE FAIRLY LIGHT AROUND COASTAL WATERS GENERALLY 10 KT OR LESS. ISOLD THUNDERSTORMS ARE ONCE AGAIN EXPECTED PRIMARILY INLAND AND AROUND THE SOUNDS...BUT COULD MOVE OFFSHORE DURING THE EVENING HOURS. GUSTY WINDS AND HIGHER SEAS ARE POSSIBLE IN AND NEAR THESE STORMS. SKIES SHOULD CLEAR AFTER MIDNIGHT...AND WINDS AND SEAS EXPECTED TO CONTINUE AROUND 10-15KT AND 2 FT. A WEAK SFC TROUGH WILL CONTINUE TO SET UP OVER THE REGION THROUGH SATURDAY. AFTERWARDS THE BERMUDA HIGH WILL BUILD IN TO THE S...AND OTHER THAN MINOR FLUCTUATIONS IN RIDGE POSITION...LITTLE CHANGE TO WINDS AND SEAS WITH NO HEADLINES. && .AVIATION...CURRENT RADAR IS INDICATING DEVELOPING SHOWERS AND THUNDERSTORMS THAT ARE ADVANCING TOWARDS THE EWN AIRPORT. THESE COULD PRODUCE A SHORT LIVED MVFR IN 3SM RAIN AND OVC 4-5KFT CEILINGS. MORE SHRA/TSRA ARE POSSIBLE THIS EVENING THOUGH WILL BE ISOLD IN NATURE SO MOST AREAS WILL REMAIN DRY. FOG/HAZE MAY ONCE AGAIN DEVELOP ACROSS EASTERN PORTIONS OF THE STATE FRI MORNING BY AROUND 09Z. THE FOG COULD DROP TO AROUND 3SM (MVFR) SHOULD BURN OFF BY 12-13Z. AFTERWARDS MOSTLY VFR CONDITIONS EXPECTED WITH NO RESTRICTIONS TO VISIBILITY AND ONLY SCT050 CLOUDS. && .PRELIMINARY POINT TEMPS/POPS... MHX 75 90 76 90 / 20 10 10 10 EWN 74 93 73 92 / 20 10 10 10 HSE 78 89 73 89 / 10 10 10 10 PGV 75 95 74 93 / 20 10 10 10 && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && AVIATION...21/JAMISON - 23/VINCENT SHORT TERM...11/JAMISON LONG TERM...11/COLLINS MARINE...21/JAMISON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 424 AM EDT THU JUL 8 2004 NCZ029-044>047-079>081-090>095-098-103-104-090822- BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC- LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC- OUTER BANKS DARE NC-OUTER BANKS HYDE NC-PAMLICO NC-PITT NC- TYRRELL NC-WASHINGTON NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK... EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND... HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE... KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...PLYMOUTH...SNOW HILL... SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW... WASHINGTON AND WILLIAMSTON 424 AM EDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY HEAT INDICES OF 100 TO 105 ARE EXPECTED. ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TK
The Morehead City radar (KMHX), 59 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5413128, 5413129.